MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A DE C.V. BD ALARIS SMARTSITE TEXIUM PUMP INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A DE C.V. BD ALARIS SMARTSITE TEXIUM PUMP INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 24010-0007T
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd alaris smartsite texium pump infusion set had leakage.The following information was provided by the initial reporter: i would like to report several instances of leakage from the smartsite access port of the alaris pump infusion set with the texium closed male luer connector (24010-0007t).A slow stream of chemotherapy drug was observed leaking from the access port when connected to a bag of fluid (saline solution or d5w) primary line.As the chemotherapy drug had been properly spiked and circle-primed without issue, we ruled out the drug preparation and the secondary line as potential sources of the issue.Our attention then turned to the primary infusion set, specifically the smartsite, which we suspected might be contributing to the leakage at the smartsite access port.To troubleshoot, we replaced the primary infusion set with a new one while keeping the same drug bag and secondary setup in place.After the replacement, the leakage ceased completely, confirming that the issue originated from the original primary infusion set.My concern is that the defective smartsite is not consistently tied to all products from the same lot number.For instance, we were able to resolve the leakage issue by switching to a new infusion set that shared the same lot number, indicating variability within the batch.This issue has been occurring too frequently and poses serious safety risk for our staff handling hazardous chemotherapy agents.In all cases, when the primed chemo secondary short set (the texium end) was connected to the primary set smartsite access port, a slow stream of fluid emerged from the smartsite port.The only successful remedy to date has been replacing both the primary line and the access port.Due to spillage and chemo loss, preparation of chemotherapy drugs sometimes needed to be repeated, adding to workload and resource use.Fortunately, no patient harm has occurred.The most serious near-miss involved chemotherapy spilling onto a patient's clothing.However, nurses preparing these infusions remain constantly at risk of exposure to chemotherapy agents during these incidents.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation results: due to no sample being received, an investigation could not be performed, and a root cause could not be determined.No product will be returned per customer.No investigation was performed.

Brand Name
BD ALARIS SMARTSITE TEXIUM PUMP INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX  22250
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX   22250
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23794936
Report Number9616066-2025-03764
Device Sequence Number20261860
Product Code FPA
UDI-Device Identifier10885403271021
UDI-Public(01)10885403271021(17)280609(10)25065227
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number24010-0007T
Device Lot Number25065227
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2025
Supplement Date Received by Manufacturer12/23/2025
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown